Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 306, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 11, 2000, 9:58 PM CDT for Bates County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 11, 2000, 9:58 PM CDT (02:58 UTC)
- Expired
- Sep 11, 2000, 10:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bates County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 3268 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 120258 SVRMCI MOC013-120345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 958 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BATES COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF BUTLER * UNTIL 1045 PM CDT * AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTH OF AMORET TO 16 MILES WEST OF AMORET...OR FROM 17 MILES SOUTHEAST OF PAOLA TO 21 MILES EAST OF GARNETT...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... AMORET AT 1015 PM CDT ADRIAN AT 1035 PM CDT ALTONA AT 1045 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3846 9459 3808 9459 3809 9413 3843 9417
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 1:53 PM CDT, 8 hours 5 minutes earlier.
Area forecast discussion, Sep 11, 1:53 PM CDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 153 PM CDT MON SEP 11 2000 MAIN FORECAST CONCERNS FOR THE AFTERNOON PACKAGE ARE WITH PRECIPITATION CHANCES TONIGHT...AND TEMPERATURES THE NEXT SEVERAL DAYS WITH COLDER AIR MOVING BACK IN. MODELS SEEM TO BE HANDLING TIMING OF UPPER SHORT WAVE MOVING THROUGH NORTHERN PLAINS AND THE ASSOCIATED SURFACE FRONT RATHER WELL. SURFACE WINDS HAVE BEEN OUT OF THE SOUTH SOUTHWEST ACROSS THE FORECAST AREA THIS MORNING...AND HAVE NOT SHOWN MUCH SIGNS OF BACKING. WINDS HAVE BACKED IN EASTERN KANSAS WITH BETTER CONVERGENCE SHOWING UP IN AREAS SOUTH OF MANHATTAN ALONG A PREFRONTAL TROUGH. LIKE AVN AND RUC IDEA OF BREAKING OUT PRECIP IN NORTHEAST KANSAS BEFORE 00Z. OTHERWISE... WILL GO ALONG WITH SPC IDEA OF SQUALL LINE DEVELOPING WITH FRONT. SOME QUESTION ON WHETHER THIS WILL BE GOING BY THE TIME THE FRONT ENTERS NORTHWEST MISSOURI THIS AFTERNOON. WILL KEEP AN EYE ON DEVELOPMENT AND SHADE POPS TO FIT THE SITUATION BEFORE SENDING ZONES. AREAS THAT WILL NOT SEE FRONT MOVING IN UNTIL THIS EVENING LOOK TO HAVE A GOOD SHOT OF MEASURABLE PRECIP WITH STRONG FRONTOGENISIS AT LOWER LEVELS. FRONT WILL BE RUNNING INTO PLENTY OF SURFACE MOISTURE AND AREA WILL BE SEEING INCREASING MOISTURE AT MID LEVELS AS UPPER SHORT WAVE MOVES THROUGH. HAVE ENOUGH CONFIDENCE THAT WILL UPS POPS A BIT FROM CURRENT ZONE PACKAGE IN EASTERN AND SOUTHERN PORTIONS OF FORECAST AREA. FRONT SHOULD SWEEP OUT OF FORECAST AREA BY TUESDAY MORNING...WITH MORE SEASONABLE TEMPS MOVING IN. LOOKING AT LOWS THIS MORNING BEHIND FRONT...AND WHERE TEMPS ARE CURRENTLY SITTING...THINK THE GUIDANCE NUMBERS ARE A LITTLE SLOW ON PICKING UP ON THE COLD AIR TONIGHT...SO WILL TREND SLIGHTLY COOLER. TEMPS SHOULD STRUGGLE ON TUESDAY WITH CAA. GUIDANCE NUMBERS MAY BE A SHADE TOO WARM...BUT WILL NOT DEVIATE TOO MUCH...SINCE SHOULD HAVE PLENTY OF SUNSHINE. FURTHER OUT...MRF STILL BRINGING A FRONT THROUGH ON THURSDAY AND TRIES TO BREAK OUT SOME RAIN. CANADIAN KEEPS IT DRY. DO NOT HAVE THE CONFIDENCE ON THE MOISTURE BEING AVAILABLE FOR MUCH RAIN WITH THE NEXT FRONT SO WILL HOLD OFF @MENTION OF ANY RAIN AT THIS POINT. .EAX...NONE. PC
In the hours before
Local storm report, Sep 11, 8:27 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
827 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY! LOCATION....
0738 PM LUCERNE MO .88 INCH HAIL
09/11/00 PUTNAM REPORTED BY PUBLIC.
JULYLocal storm report, Sep 11, 8:36 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
836 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM HIGGINSVILLE MO 75 MPH TSTM GUST
09/11/00 LAFAYETTE REPORTED BY COOPERATIVE
OBSERVER.
JULYLocal storm report, Sep 11, 8:40 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM KANSAS CITY KS 60 MPH TSTM GUST
09/11/00 WYANDOTTE 51ST AND GIBBS. REPORTED
BY LAW ENFORCEMENT
9 OFFICIAL.
JULYLocal storm report, Sep 11, 8:48 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
848 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0833 PM EDGERTON KS .88 INCH HAIL
09/11/00 JOHNSON REPORTED BY HAM RADIO
OPERATOR.
0840 PM 2 W HILLSDALE KS WIND DAMAG*E
09/11/00 MIAMI NUMEROUS
TREES/POWERLINES DOWN.
JULYSpecial weather statement, Sep 11, 9:24 PM CDT, 34 minutes before
MOZ006>008-013>017-020>025-031-032-120300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 924 PM CDT MON SEP 11 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 731 HAS BEEN CANCELLED FOR PARTS OF NORTHERN AND CENTRAL MISSOURI... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN NORTHWEST MISSOURI... BUCHANAN CLINTON DEKALB DAVIESS CALDWELL IN NORTHEAST MISSOURI... MERCER PUTNAM SCHUYLER GRUNDY SULLIVAN ADAIR LIVINGSTON LINN MACON IN CENTRAL MISSOURI... CHARITON CARROLL THE SEVERE THUNDERSTORMS THAT AFFECTED THE AREA EARLIER THIS EVENING...HAVE MOVED EAST OF THE AREA. THE THREAT OF THUNDERSTORM ACTIVITY HAS ENDED.
Local storm report, Sep 11, 9:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
938 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 4 N LACLEDE MO WIND DAMAGE
09/11/00 LINN 3 TO 4 INCH DIAMETER
TREE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0730 PM CARROLLTON MO 61 MPH TSTM GUST
09/11/00 CARROLL REPORTED BY FIRE AND
RESCUE.
0750 PM KANSAS CITY MO 68 MPH TSTM GUST
09/11/00 JACKSON REPORTED BY MEDIA.
0835 PM MACON MO 60 MPH TSTM GUST
09/11/00 MACON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0929 PM LONE JACK MO 59 MPH TSTM GUST
09/11/00 JACKSON MEASURED PLUS NICKLE
SIZED HAIL. REPORTED BY
HAM RADIO OPERATOR.
0930 PM 1 E STRASBURG MO .75 INCH HAIL
09/11/00 CASS AND 60 MPH WINDS.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:02 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 73 min |
| Sep 11, 7:09 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 81 min |
| Sep 11, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 73 min |
| Sep 11, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 70 min |
| Sep 11, 7:31 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 74 min |
| Sep 11, 7:40 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 80 min |
| Sep 11, 7:41 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 79 min |
| Sep 11, 7:45 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 30 min |
| Sep 11, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 75 min |
| Sep 11, 8:48 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 57 min |
| Sep 11, 9:33 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 27 min |
| Sep 11, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.